# SDR CA110506002

- Difficulty date: May 5, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 9,032 hours
- Engine: Pwa PT6A65B
- System (JASC): 2730 · Elevator Control System
- Part: Cable
- Condition: Failed
- Location: Elevator
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT WAS PARKED OUTSIDE OVERNIGHT IN THE RAIN. THE FOLLOWING DAY WHILE FLYING AT FL240, THE CREW REPORTED ELEVATOR FROZEN. MAINTENANCE GAINED ACCESS TO TAIL SECTION AND FOUND ELEVATOR AUTO PILOT SERVO CABLE DRUM FROZEN FROM RAIN INGRESS INSIDE TAIL COMPARTMENT. THE RAIN HAD BEEN DRAINING DOWN ON THE STABILIZER AND DOWN ONTO THE CABLE DRUM. AT FL240 WITH -20C TEMPERATURES, THEN THE DRUM JAMMED THE ELEVATOR CONTROL DUE TO ICE FORMATION. THIS IS THE SECOND OCCURENCE ON THIS AIRCRAFT. INSTALLATION OF A WATER PROOF CANVAS GLUED TO THE AFT EDGE OF THE STABILON AND BOTH TAIL FUSELAGE SIDES WILL BE C/OUT TO AVOID REOCCURENCE OF THE WATER INGRESS TO THE ELEVATOR SERVO.
